Alert archive / West Virginia / Wind Chill Advisories in 2008

Wind Chill Advisory 3, NWS Charleston, WV

December 21, 20084 counties in Kentucky; 19 counties in West Virginia; 9 counties in Ohio

NWS Charleston, WV issued this wind chill advisory at Dec 21, 2008, 4:06 AM EST for 4 counties in Kentucky; 19 counties in West Virginia; 9 counties in Ohio. It took effect at Dec 21, 2008, 2:42 PM EST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2008, 4:06 AM EST (09:06 UTC)
In effect from
Dec 21, 2008, 2:42 PM EST
Expired
Dec 22, 2008, 12:00 PM EST
In force
21 hr
Issued by
NWS Charleston, WV
All 32 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Lewis County, WV, Mason County, WV, Pleasants County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 73 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2008-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2008-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 357 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
643 m above ground
0-6 km bulk shear
99 kt
0-1 km storm-relative helicity
357 m²/s²
0-3 km storm-relative helicity
497 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KRLX 210906
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
406 AM EST SUN DEC 21 2008

OHZ066-067-211015-
/O.CAN.KRLX.WW.Y.0014.000000T0000Z-081221T0900Z/
PERRY-MORGAN-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT
406 AM EST SUN DEC 21 2008

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ALLOWED THE WINTER
WEATHER ADVISORY TO EXPIRE AT 4 AM.

WITH THE PRECIPITATION OUT OF THE AREA AND THE AIR GETTING
COLDER...THE THREAT FOR FREEZING RAIN IS OVER. HOWEVER...IT WILL
TURN COLDER TODAY AND THEN MUCH COLDER TONIGHT. THERE WILL BE
NOTHING MORE THAN A FEW SNOW SHOWERS OR FLURRIES AROUND THIS
MORNING AND AGAIN TONIGHT.

$$

WVZ046-047-211715-
/O.NEW.KRLX.WC.Y.0003.081222T0000Z-081222T1700Z/
/O.EXT.KRLX.WW.Y.0014.000000T0000Z-081221T1700Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
406 AM EST SUN DEC 21 2008

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...
...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 12 PM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
12 PM EST MONDAY. THE WINTER WEATHER ADVISORY IS NOW IN EFFECT
UNTIL NOON EST TODAY. 

SPOTTY LIGHT RAIN AND DRIZZLE THIS MORNING WILL BECOME SPOTTY
LIGHT FREEZING RAIN AND DRIZZLE FOR A BRIEF PERIOD NEAR DAWN...AS
MUCH COLDER AIR CHARGING IN FROM THE WEST CAUSES TEMPERATURES TO
PLUMMET QUICKLY BELOW FREEZING. PATCHES OF ICE CAN FORM QUICKLY.
SNOW WILL THEN BRING A COATING TO A QUICK INCH OR TWO TO THE AREA
AFTER DAYBREAK THIS MORNING...EVEN LOCALLY CLOSE TO THREE INCHES
ON HIGHER WINDWARD SLOPES.

IT WILL BECOME VERY WINDY AND COLD TONIGHT AND REMAIN SO INTO
MONDAY. WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 40 TO 45
MPH WILL ACCOMPANY TEMPERATURES FALLING INTO THE SINGLE DIGITS
EITHER SIDE OF ZERO...LOWEST ACROSS THE HIGHEST TERRAIN. THIS WILL
CREATE WIND CHILL INDICES OF 5 BELOW TO 20 BELOW...EVEN LOWER
ACROSS THE HIGHEST PEAKS...TONIGHT AND MONDAY MORNING

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF FREEZING RAIN...
SLEET...OR SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

TRM
5 follow-up statements
000 
WWUS41 KRLX 211408
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
908 AM EST SUN DEC 21 2008

WVZ046-047-212100-
/O.CAN.KRLX.WW.Y.0014.000000T0000Z-081221T1700Z/
/O.CON.KRLX.WC.Y.0003.081222T0000Z-081222T1700Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
908 AM EST SUN DEC 21 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 12 PM EST MONDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
WINTER WEATHER ADVISORY FOR THIS MORNING...BUT A WIND CHILL
ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 12 PM EST
MONDAY.

A STRONG COLD FRONT PUSHED THROUGH THIS MORNING...WHICH CHANGED
RAIN TO SNOW. ADDITIONAL SNOW AMOUNTS THIS MORNING WILL BE VERY
LIGHT...SO THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED.

HOWEVER...IT WILL BECOME VERY WINDY AND COLD THIS EVENING AND REMAIN 
SO INTO MONDAY. WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND
40 TO 45 MPH WILL ACCOMPANY TEMPERATURES FALLING INTO THE SINGLE
DIGITS EITHER SIDE OF ZERO...LOWEST ACROSS THE HIGHEST TERRAIN.
THIS WILL CREATE WIND CHILL INDICES OF 5 BELOW TO 20 BELOW...EVEN
LOWER ACROSS THE HIGHEST PEAKS...TONIGHT AND MONDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
000 
WWUS41 KRLX 211707
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1207 PM EST SUN DEC 21 2008

WVZ046-047-212100-
/O.CON.KRLX.WC.Y.0003.081222T0000Z-081222T1700Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
1207 PM EST SUN DEC 21 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 12 PM EST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
12 PM EST MONDAY. 

AS AN ARCTIC AIR MASS OVERSPREADS THE REGION...IT WILL BECOME 
VERY WINDY AND COLD THIS EVENING AND REMAIN SO INTO MONDAY. WEST
WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 45 MPH WILL ACCOMPANY
TEMPERATURES FALLING INTO THE SINGLE DIGITS EITHER SIDE OF
ZERO...LOWEST ACROSS THE HIGHEST TERRAIN. THIS WILL CREATE WIND
CHILL INDICES OF 5 BELOW TO 20 BELOW...EVEN LOWER ACROSS THE
HIGHEST PEAKS...TONIGHT AND MONDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$
000 
WWUS41 KRLX 211942
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
242 PM EST SUN DEC 21 2008

WVZ035>038-220400-
/O.EXB.KRLX.WC.Y.0003.081222T0400Z-081222T1400Z/
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS
242 PM EST SUN DEC 21 2008

...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM EST MONDAY. 

AS AN ARCTIC AIR MASS OVERSPREADS THE REGION...WEST WINDS OF 15 TO
20 MPH WITH GUSTS TO AROUND 40 MPH WILL CONTINUE THIS EVENING
THROUGH EARLY MONDAY MORNING. TEMPERATURES WILL FALL THROUGH THE
TEENS...AND EVEN INTO THE SINGLE DIGITS FOR THE HIGHER TERRAIN.
THE COMBINED WINDS AND TEMPERATURES WILL CREATE WIND CHILLS OF 5
BELOW TO 15 BELOW LATE TONIGHT AND EARLY MONDAY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

WVZ046-047-220400-
/O.CON.KRLX.WC.Y.0003.081222T0000Z-081222T1700Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
242 PM EST SUN DEC 21 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 12 PM EST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
12 PM EST MONDAY. 

AS AN ARCTIC AIR MASS OVERSPREADS THE REGION...WEST WINDS OF 15
TO 25 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE THIS EVENING
THROUGH EARLY MONDAY MORNING. TEMPERATURES WILL FALL THROUGH THE
TEENS AND INTO THE SINGLE DIGITS OVERNIGHT. THE HIGHEST TERRAIN
WILL EVEN EVENTUALLY REACH BELOW ZERO. THE COMBINED WINDS AND
TEMPERATURES WILL CREATE WIND CHILLS OF 10 BELOW TO 20 BELOW LATER
THIS EVENING THROUGH MONDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
000 
WWUS41 KRLX 220240
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
940 PM EST SUN DEC 21 2008

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-016>020-
028>032-039-040-221045-
/O.EXA.KRLX.WC.Y.0003.081222T0400Z-081222T1400Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...SUTTON...
GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...
BRIDGEPORT...GRAFTON...BUCKHANNON...PHILIPPI...BELINGTON
940 PM EST SUN DEC 21 2008

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST MONDAY. 

AS AN ARCTIC AIR MASS OVERSPREADS THE REGION...WEST WINDS OF
15 TO 20 MPH WITH GUSTS TO AROUND 40 MPH WILL CONTINUE THROUGH
EARLY MONDAY MORNING. TEMPERATURES WILL FALL THROUGH THE
TEENS...AND EVEN INTO THE SINGLE DIGITS FOR THE HIGHER TERRAIN.
THE COMBINED WINDS AND TEMPERATURES WILL CREATE WIND CHILLS OF 5
BELOW TO 15 BELOW THROUGH EARLY MONDAY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

WVZ046-047-221045-
/O.CON.KRLX.WC.Y.0003.000000T0000Z-081222T1700Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
940 PM EST SUN DEC 21 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST MONDAY. 

AS AN ARCTIC AIR MASS OVERSPREADS THE REGION...WEST WINDS OF
15 TO 25 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE THROUGH
EARLY MONDAY MORNING. TEMPERATURES WILL FALL THROUGH THE TEENS AND
INTO THE SINGLE DIGITS OVERNIGHT. THE HIGHEST TERRAIN WILL EVEN
EVENTUALLY REACH BELOW ZERO. THE COMBINED WINDS AND TEMPERATURES
WILL CREATE WIND CHILLS OF 10 BELOW TO 20 BELOW THROUGH MONDAY
MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

WVZ035>038-221045-
/O.CON.KRLX.WC.Y.0003.081222T0400Z-081222T1400Z/
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS
940 PM EST SUN DEC 21 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST MONDAY. 

AS AN ARCTIC AIR MASS OVERSPREADS THE REGION...WEST WINDS OF
15 TO 20 MPH WITH GUSTS TO AROUND 40 MPH WILL CONTINUE THROUGH
EARLY MONDAY MORNING. TEMPERATURES WILL FALL THROUGH THE
TEENS...AND EVEN INTO THE SINGLE DIGITS FOR THE HIGHER TERRAIN.
THE COMBINED WINDS AND TEMPERATURES WILL CREATE WIND CHILLS OF 5
BELOW TO 15 BELOW THROUGH EARLY MONDAY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
000 
WWUS41 KRLX 220851
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
351 AM EST MON DEC 22 2008

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-016>020-
028>032-039-040-221400-
/O.CON.KRLX.WC.Y.0003.000000T0000Z-081222T1400Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...SUTTON...
GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...
BRIDGEPORT...GRAFTON...BUCKHANNON...PHILIPPI...BELINGTON
351 AM EST MON DEC 22 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING. 

AN ARCTIC AIR MASS IS OVER THE REGION...WEST WINDS OF 10 TO 20 MPH
WITH GUSTS TO AROUND 20 TO 30 MPH WILL CONTINUE THROUGH EARLY
THIS MORNING. TEMPERATURES WILL BE THE TEENS... AND
EVEN IN THE SINGLE DIGITS FOR THE HIGHER TERRAIN. THE COMBINED
WINDS AND TEMPERATURES WILL CREATE WIND CHILLS OF 5 BELOW TO 15
BELOW THROUGH EARLY THIS MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

WVZ046-047-221700-
/O.CON.KRLX.WC.Y.0003.000000T0000Z-081222T1700Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
351 AM EST MON DEC 22 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. 

AN ARCTIC AIR MASS IS OVER THE REGION...WEST WINDS OF 10 TO 20 MPH
WITH GUSTS TO AROUND 20 TO 30 MPH WILL CONTINUE THROUGH THIS MORNING.
TEMPERATURES WILL BE IN THE TEENS AND INTO THE SINGLE
DIGITS. THE HIGHEST TERRAIN COULD SEE TEMPERATURES BELOW ZERO.
THE COMBINED WINDS AND TEMPERATURES WILL CREATE WIND CHILLS OF 10
BELOW TO 15 BELOW THROUGH THIS MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

WVZ035>038-221400-
/O.CON.KRLX.WC.Y.0003.000000T0000Z-081222T1400Z/
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS
351 AM EST MON DEC 22 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING. 

AN ARCTIC AIR MASS IS OVER THE REGION...WEST WINDS OF 10 TO 20
MPH WITH GUSTS TO AROUND 25 TO 30 MPH WILL CONTINUE THROUGH THIS MORNING. 
TEMPERATURES WILL BE IN THE TEENS...AND EVEN INTO THE SINGLE
DIGITS FOR THE HIGHER TERRAIN. THE COMBINED WINDS AND TEMPERATURES
WILL CREATE WIND CHILLS OF 5 BELOW TO 10 BELOW THROUGH EARLY
MONDAY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind chill advisory went out at Dec 21, 3:43 AM EST, 23 minutes earlier.

Area forecast discussion, Dec 21, 3:43 AM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
343 AM EST SUN DEC 21 2008

.SYNOPSIS...
AN ARCTIC FRONT CHARGES THROUGH THE AREA MIDDAY TODAY...WITH MUCH
COLDER AIR FOR SUNDAY NIGHT AND MONDAY.  THE NEXT SYSTEM MOVES
ACROSS TUESDAY NIGHT THROUGH WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
LOW PRESSURE CENTER AND COLD FRONT MOVING THROUGH THE AREA AT THIS
TIME.  SYSTEM PIVOTING NE AS PRESSURE RISES SURGE INTO SOUTHERN HALF
OF FORECAST AREA.  SYSTEM HAS NOT YET PHASED...SO PRECIPITATION WITH
SOUTHERN STREAM COMPONENT OF SYSTEM JUST DID GRAZE SOUTHEAST PORTION
OF FORECAST AREA.  LOW PRESSURE CENTER SOMEWHERE BETWEEN MGW AND PIT
AT THIS TIME AND MOVING NORTH...SYSTEM WILL BE THROUGH THE AREA BY
12Z. ARCTIC FRONT SHOULD FOLLOW MIDDAY AND EARLY AFTERNOON.

WINTER WEATHER ADVISORY EXPIRES AT THIS TIME FOR INTERIOR SOUTHEAST
OHIO WITH NO PRECIPITATION THERE AND COLD AIR ARRIVING ALOFT ENDING
ANY CHANCE FOR FREEZING RAIN.  FREEZING RAIN REMAINS A THREAT FOR
JUST A LITTLE LONGER IN THE NORTHERN MOUNTAINS FOLLOWED BY A LITTLE
SNOW AND A QUICK FREEZE.  WILL KEEP WINTER WEATHER ADVISORY GOING
FOR POCAHONTAS AND RANDOLPH AND ISSUE WIND AND WIND CHILL ADVISORIES
FOR THESE SAME TWO COUNTIES FOR TONIGHT AND MONDAY MORNING.

STRONGEST WINDS WILL OCCUR BEHIND THE ARCTIC FRONT LATER THIS
AFTERNOON THROUGH TONIGHT AND LOWEST TEMPERATURES WILL BE LATE
TONIGHT INTO MONDAY MORNING SO THIS IS WHEN WIND CHILLS GET LOWEST.
WRAP AROUND LOW LEVEL MOISTURE AND SLIGHTLY BETTER UPSLOPE WIND
DIRECTION LEADS TO THE RETURN OF SOME SNOW SHOWERS TONIGHT...MAINLY
FOR THE MOUNTAINS.

HIGH TEMPERATURES TODAY OCCUR FIRST THING THIS MORNING.  LIKE LOW
SIDE OF NUMBERS IN THE ARCTIC AIR FOR LOWS TONIGHT EXCEPT MET DID
LOOK A BIT LOW ALONG THE OHIO RIVER.  NO CHANGE FROM PREVIOUS
FORECAST ON LOWS TONIGHT.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
NAM AND GFS SIMILAR WITH LOW LIFTING OUT OF THE GREAT LAKES AND ARE
QUICKER THAN PREVIOUS RUNS. HOWEVER, GFS HAS MORE MOISTURE WRAPING
AROUND LOW AND WITH NW FLOW OFF THE LAKES KEPT A SLIVER OF LIKELY
POPS MAINLY OVER THE NORTHERN MOUNTAINS OF WV AT 12Z MONDAY MORNING
AND THEN QUICKLY DIMISH POPS BY 18Z. KEPT TEMPERATURES ON MONDAY
CLOSER TO THE COLDER MET/FWC TEMPS WITH -17 TO -20 85H TEMPERATURES
ALOFT AT 12Z THEN SLOWLY WARMING DURING THE DAY.

HIGH PRESSURE THEN DOMINATES BUILDS IN DURING THE DAY ON MONDAY AND
MOVES TOWARDS THE EAST ON TUESDAY.  CLOUDS INCREASE...AS WELL AS
MOISTURE ON TUESDAY.  TEMPERATURES MODERATE A TAD ON A SOUTHERLY
FLOW AND WENT WITH A BLEND OF GUIDANCE.

TUESDAY NIGHT NEXT SYSTEM MOVES AFFECTS THE REGION. POPS INCREASE
TUESDAY NIGHT AS WELL FROM WEST TO EAST. TEMPERATURES SHOULD BE WARM
ENOUGH FOR RAIN IN THE LOWLANDS...WITH PRECIP STARTING OUT AS MIX OF
FRZ RAIN/SLEET THE EASTERN MOUNTAINS AND EXTREME NORTHERN ZONES
CHANGING TO RAIN TOWARDS DAWN.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
LOW LIFTS FROM SOUTHERN MISSISSIPPI VALLEY UP TO THE GREAT LAKES ON
WENDESDAY. WARM FRONT QUICKLY PUSHES THROUGH CWA ON WENDESDAY AS
WELL.  INITIALLY SFC TEMPS WILL BE COLD ENOUGH FOR SOME MIX
SNOW/SLEET/FRZ RAIN OVER EXTREME NORTHWEST SE OHIO ZONES ACROSS THE
EXTRME NORTHERN WV ZONES AND NORTHERN MOUNTAIN ZONES...BEFORE
TEMPERATURES WARM ENOUGH TO CHANGE IT TO ALL RAIN BY THE AFTERNOON
HOURS ON WENDESDAY.  COLD FRONT PUSHES THROUGH ON WENDESDAY NIGHT
AND TAKES MOST OF THE PRECIP WITH IT. MODEL QPF LESS THAN PREVIOUS
RUNS...BUT STILL ENOUGH TO KEEP AN EYE ON ANY WATER PROBLEMS ON
WENDESDAY.  WEAK HIGH PRESSURE BUILDS IN FOR CHRISTMAS DAY...BUT
QUICKLY MOVES EAST.  FRONT TO OUR SOUTH RETURNS NORTHWARD FRI AS
WARM FRONT TO A POSITION JUST WEST OF OHIO RIVER...AS THE NEXT IN
SERIES OF LOW PRESSURE ORGANIZES OVER SOUTHERN PLAINS. LOW PRESSURE
TRACKS NE WITH MORE RAIN FOR SAT...PARTICULARLY ACROSS SE OH
COUNTIES. AS LOW TRACKS NORTH OF AREA...COLD FRONT PROGGED BY GFS
AND ECMWF TO CLEAR CWA SUN.

FOR TEMPS...PERFORMED A NON DIURNAL TRACE THROUGHOUT EXTENDED. TEMPS
RISE THROUGHOUT THE DAY WED AS STRONG WAA COMMENCES...WITH TEMPS
CLIMBING TO NEAR 50 UP THE KANAWHA VALLEY...WITH COOLER REGIONS
EASTERN SLOPES AND SE OH. CAA BEHIND FRONT FOR CHRISTMAS NOT TOO
IMPRESSIVE...BUT ENOUGH TO KNOCK TMPS DOWN INTO UPPR 30S TO MID 40S.
WAA COMMENCES ONCE AGAIN AHEAD OF NEXT SYSTEM FRI INTO SAT. TEMPS
SHOULD GET INTO THE 50S FOR SAT FOR MOST AREAS.

&&

.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
06Z SUNDAY THRU 06Z MONDAY...
SYSTEM WITH SOME RAIN MOVES QUICKLY THROUGH OVERNIGHT.  IT HAS HAD
THE EFFECT OF IMPROVING IFR TO VLIFR CONDITIONS THAT PERSISTED MUCH
OF SATURDAY.  AFTER VARIABLE MOSTLY MVFR CONDITIONS OVERNIGHT...THE
WEATHER WILL CHANGE QUICKLY AROUND DAWN SUNDAY.  THE 1204Z WINTER
SOLSTICE WILL BE MARKED BY A LOW PRESSURE CENTER AND COLD FRONT
MOVING THROUGH...FOLLOWED BY AN ARCTIC FRONT.  BRIEF IFR CONDITIONS
ARE POSSIBLE IN SNOW AS THESE FRONTS MOVE THROUGH.  THE ARCTIC FRONT
IS DUE MIDDAY AND EARLY AFTERNOON SUNDAY.

WINDS WILL SHIFT TO THE WEST AFTER THE FIRST FRONT AND BECOME
GUSTY...THEN BECOME EVEN STRONGER OUT OF THE WEST IN THE AFTERNOON
ONCE THE ARCTIC FRONT GOES BY.  OTHERWISE CONDITIONS WILL IMPROVE TO
VFR MOST EVERYWHERE BY LATE AFTERNOON.  SCATTERED WRAP AROUND SNOW
SHOWERS ARRIVE THIS EVENING AND COULD BRING MVFR CONDITIONS BACK TO
THE MOUNTAINS.

AVIATION OUTLOOK /BEYOND 06Z MONDAY/...
A DISTURBANCE MAY BRING BRIEF IFR CONDITIONS IN SCATTERED SNOW
SHOWERS OVERNIGHT SUNDAY NIGHT AND ON INTO EARLY MONDAY
MORNING...MAINLY ACROSS THE MOUNTAINOUS COUNTIES.  IFR IN RAIN
POSSIBLE WEDNESDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR WVZ046-047.
OH...WINTER WEATHER ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR
     OHZ066-067.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TRM
NEAR TERM...TRM
SHORT TERM...JS
LONG TERM...JS/30
AVIATION...TRM
Hazardous weather outlook, Dec 20, 10:21 PM EST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1021 PM EST SAT DEC 20 2008

WVZ046-047-220330-
POCAHONTAS-RANDOLPH-
1021 PM EST SAT DEC 20 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 12 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

MUCH COLDER AIR ARRIVES SUNDAY...AND MAY PROMPT WIND CHILL
ADVISORIES FOR SUNDAY NIGHT INTO EARLY MONDAY MORNING...WITH THE
LOWEST WIND CHILL READINGS ACROSS THE HIGHEST TERRAIN.

A LOW PRESSURE SYSTEM MAY BRING HEAVY RAIN TUESDAY NIGHT INTO
WEDNESDAY...WITH POSSIBLE FLOODING PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101>103-105-OHZ075-076-083>087-VAZ003-004-WVZ005>011-013>020-
024>034-039-040-220330-
GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-WASHINGTON-JACKSON OH-VINTON-
MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-UPSHUR-BARBOUR-
1021 PM EST SAT DEC 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A LOW PRESSURE SYSTEM MAY BRING HEAVY RAIN TUESDAY NIGHT AND
WEDNESDAY...WITH POSSIBLE FLOODING PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ035>038-220330-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
1021 PM EST SAT DEC 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MUCH COLDER AIR MOVES OUR WAY ON SUNDAY. THIS MAY PROMPT WIND
CHILL ADVISORIES BY SUNDAY NIGHT INTO EARLY MONDAY MORNING...WITH
THE LOWEST WIND CHILLS ACROSS THE HIGH TERRAIN.

A LOW PRESSURE SYSTEM MAY BRING HEAVY RAIN TUESDAY NIGHT INTO
WEDNESDAY...WITH POSSIBLE FLOODING PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-220330-
PERRY-MORGAN-
1021 PM EST SAT DEC 20 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A LOW PRESSURE SYSTEM MAY BRING HEAVY RAIN TUESDAY NIGHT AND
WEDNESDAY...WITH POSSIBLE FLOODING PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

TRM

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 4:11 AM ESTWind AdvisoryRLX32 hr

Nearby

Wind Chill Advisories in West Virginia, 2008Wind Chill Advisories in Ohio, 2008Wind Chill Advisories in Kentucky, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.